Aa
A
A
Close
Avatar universal
Addisons for 15 years
Hi Everyone,

For the past couple of weeks, I've been feeling dizzy, fatigued, and generally stinky, and I'm not sure why. I've been tripling my medication and it's not helping.

Is there any sort of blood test I should get to make sure my levels are OK (i.e.; electrolytes, etc). I'm at a loss for why this is happening...
Cancel
3 Answers
3 Answers
Page 1 of 1
657231 tn?1453836403
Yes, any type of infection can cause you to be more fatigued and your body, typically cannot fight off infections like a normal body.

I would go see a doc - sodium and potassium should be checked as well as do you get regular check ups of ACTH, cortisol and other hormones?

Do you take florinef? Salt? Salt tabs may help prevent a crisis (low sodium is the cause of a crisis and infection can cause the sodium to dip). Make sure you keep up fluids as well. Do you have an emergency kit and a medic alert bracelet as well?
Comment
Cancel
657231 tn?1453836403
Comment
Comment
Submit Comment
Avatar universal
Hi rumpled,

Thanks so much for getting back to me. I actually just went this morning to get blood work done -- they did CBC with differential, Comprehensive Metabolic Panel (which I'm certain looks at sodium and potassium), as well as Renin level, and something to check my thyroid. Hopefully that looks at ACTH and cortisol. I told him how I've been feeling so hopefully he ordered the right stuff.

I do take florinef -- 0.1 in the am and 0.05 in the pm. I've been drinking powerades like crazy and I also have shots in case I have a crisis.

I'm leaving the county on Friday for 8 days so I just want to feel better so I can enjoy my trip. Typically, I have SO much energy -- more than most people-- so to feel so legathic and dizzy and stinky is worrisome and no fun!

The only thing that I can think of that would make me suddenly feel this way, is the recent onslaught of vaginal infections, which I mostly have under control now. Otherwise, maybe there is something else wrong with me.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
657231 tn?1453836403
Some docs do not like the powerades. There are a couple of reasons. The high sugar content is not good. The other is that when people with addison's - the typical person - is sick, sodium drops and potassium spikes. Those drinks have a lot of potassium and the last thing you need to add is potassium. Sugar is a really bad thing to add when you have a yeast infection - so that will work against you for that. Now, some of us drop in Na and K when we are low and need both - but I typically go for V-8 or the like -tomato juice, pickles or salt tablets that will help lift salt and potassium. But you have to know if your potassium is low before you start loading potassium.

I would drop the powerades and switch over to something less sugary or something with less potassium. The potassium may not be good for you. Your testing may give you a hint. I know from a crisis in a hospital what happens to me - so you have to know what your body does!
Comment
Cancel
657231 tn?1453836403
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addison's Disease Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Thyroid Answerers
657231 tn?1453836403
Blank
Northern, NJ